A case of Takotsubo Cardiomyopathy due to combined use of Ph
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
A 55-year-old woman presented with unprovoked substernal chest pressure radiating to the jaw, with onset 2 hours prior to arrival in the emergency department. Associated symptoms included diaphoresis, nausea and dyspnoea. Her medical history was significant for essential hypertension and obesity (BMI 45 kg/m2). Her vital signs at the time of presentation were blood pressure 130/85 mmHg, pulse 92, respiration rate 18 bpm, BMI 57.13 kg/m2, and peripheral capillary oxygen saturation (SpO2) 96%. She was afebrile. She had been prescribed 40 mg lisdexamfetamine for the previous 1 year and 37.5 mg phentermine was added a month prior to her presentation by her prescribing psychiatrist. Both medications were prescribed apparently for the treatment of binge-eating disorder and appetite suppression.

Initial troponin was elevated to 2.02 ng/ml and peaked at 5.75 ng/ml and the electrocardiogram demonstrated an anterolateral infarct. The patient was treated promptly with sublingual nitroglycerin and her chest pain subsided. Immediate coronary angiography did not demonstrate the presence of significant coronary atherosclerotic disease.

Transthoracic echocardiography estimated a left ventricular ejection fraction of 40% and demonstrated akinesis of the apex, apical septal, apical inferior and apical lateral walls with hyperdynamic basal segments, consistent with TC. The patient was treated with lisinopril and carvedilol. The stimulant medications were discontinued, and the patient was discharged on hospital day 3, with complete resolution of her symptoms. An echocardiogram one month later exhibited normalization of left ventricular systolic function.

Caution with the use of sympathomimetic medications in post-menopausal women appears warranted.

Source: https://www.ejcrim.com/index.php/EJCRIM/article/view/1595/2087
Like
Comment
Share